Anyone have physical reactions to Atorvastatin?

Posted by valleylil @valleylil, Jan 17 3:48am

Anyone have physical reactions to Atorvastatin or is it just me? Anything that can happen - did. Not all at once but in a progression. I took it for 7 months. I'll list the problems as they happened over the 7 months.
• couldn't sleep
• nightmares - regularly
• stuffed sinuses
• post nasal drip
• prolonged gut-wrenching cough
• gurgling with each breath
• stomach discomfort spiked
• breathing difficult - couldn't get a deep enough breath
• right wrist began to hurt - use restricted
• depression - crying - not wanting to do anything
• couldn't form sentences - words wouldn’t come
• thought process flawed - hard to think - logic deficient
• chest constricting - couldn't make it up 13 stairs without several stops
• muscles in all 4 extremities - stiffening and painful
• chest constantly tight - a fight to breathe
• finally had to resort to stairlift chair to get upstairs and down
• muscle cramps night and day - legs and arms - sometimes back (lower side muscles)
• finally couldn't lift arms past waist/chest
• walking across the room - difficult - tendency to stumble
• act of sitting down and standing up became a battle

Now going into the 7th week off the statin - all those symptoms have disappeared - except for the wrists. The ligaments still hurt - painful to type - use the cell phone, etc.
I didn't complain sooner because I thought all this was the result of things going on in life, and a fall I took. A friend happened to take a statin and was telling me how she couldn't sleep and was having muscle problems. That revelation was a ringing bell and a bright light. I asked to be taken off Atorvastatin.
Have been told to go on Repatha instead. And I will not.

Interested in more discussions like this? Go to the Heart & Blood Health Support Group.

I don’t recall how long it took to be pain free. Seems like maybe 2 or 3 months - it was gradual but I’d been on some kind of statin for two years. At the 6 month mark, I felt good, and my cholesterol had only gone up a little bit. I’ve heard you can have a rebound soon after quitting statins, so I would be cautious of a one month reading. Maybe beg off for a few more months and be very careful with your diet. Good luck!

REPLY
Profile picture for con123 @con123

I don’t recall how long it took to be pain free. Seems like maybe 2 or 3 months - it was gradual but I’d been on some kind of statin for two years. At the 6 month mark, I felt good, and my cholesterol had only gone up a little bit. I’ve heard you can have a rebound soon after quitting statins, so I would be cautious of a one month reading. Maybe beg off for a few more months and be very careful with your diet. Good luck!

Jump to this post

@con123 thanks for the reply.! I will keep that in mind when I am tested.

REPLY

Ask to switch to another statin. I had muscle and joint pain with 20 mg Atorvastatin, switched to Rosuvastatin, dosage increased to 40mg. I take 300mg CoQ10 daily seems to help. I am virtually symptomless. If I miss CoQ10, I get achy. I also take Ezetimibe and Rapatha injection. My LDL is 19.

REPLY

It has been a few years now, but experienced joint pain with Atorvastatin. Switched to Rosuvastatin. Same thing. Sorry, don't remember the doses of each. Then switched to Pravastatin. Started at 20 mg, now 80 mg. Absolutely no side effects. May try the new PCSK9 inhibitor pill, Lipfendra, soon in an attempt to further lower my LDL level. It is 78 now. Good luck.

REPLY
Please sign in or register to post a reply.